Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 2, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Feb 18, 2008, 2:58 AM EST for Wayne County, North Carolina. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 18, 2008, 2:58 AM EST (07:58 UTC)
- Expired
- Feb 18, 2008, 3:45 AM EST
- In force
- 47 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Wayne County, NC
The radar
The Raleigh/Durham radar (KRAX), 47 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 18, 3:21 AM EST | HAIL 1.25 | Brogden, NC | HALF DOLLAR SIZE HAIL CAUSED MINOR DAMAGE TO VEHICLES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 18, 2:30 AM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 8.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 180800
SVRRAH
NCC191-180845-
/O.NEW.KRAH.SV.W.0002.080218T0758Z-080218T0845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
258 AM EST MON FEB 18 2008
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WAYNE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 345 AM EST
* AT 258 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF GRANTHAM...MOVING
NORTHEAST AT 55 MPH. DAMAGING WINDS ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
MAR-MAC...BROGDEN...
GOLDSBORO...ELROY...
DAMAGING WINDS OF 58 MPH AND GREATER ARE EXPECTED FROM THIS STORM.
THESE WINDS CAN BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EST MONDAY MORNING
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3528 7831 3532 7827 3532 7823 3535 7816
3542 7816 3549 7811 3551 7811 3557 7806
3549 7785 3517 7785 3517 7813
TIME...MOT...LOC 0758Z 227DEG 51KT 3522 7819
$$
PWBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 18, 2:45 AM EST, 13 minutes earlier.
Area forecast discussion, Feb 18, 2:45 AM EST, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 245 AM EST MON FEB 18 2008 .SYNOPSIS... A COLD FRONT WILL MOVE ACROSS CENTRAL NC TODAY... AS A LARGE UPPER LEVEL TROUGH DEEPENS OVER THE TENNESSEE VALLEY. A COOLER AIRMASS WILL ARRIVE TONIGHT AND TUESDAY... AS HIGH PRESSURE AT THE SURFACE BUILDS INTO THE AREA FROM THE GULF COAST REGION. && .NEAR TERM /THROUGH TODAY/... AS OF 230 AM MONDAY... THE MAIN SURFACE COLD FRONT IS STILL WEST OF THE APPALACHIAN MOUNTAINS IN EASTERN TN AND KY AT THIS HOUR. ANY CAA BEHIND THE FRONT WILL HAVE A TOUGH TIME INITIALLY MAKING IT OVER THE MOUNTAINS... THEN BE OFFSET BY WSW DOWNSLOPE FLOW TODAY. PRE FRONTAL WARM CONVEYOR BELT OF SHOWERS AND THUNDERSTORMS ALONG THE AXIS OF THE LOW LEVEL JET ARE ONGOING TONIGHT. THESE SHOULD BE SHIFTING EASTWARD INTO THE COASTAL PLAIN BY DAYBREAK. DESPITE SBCAPES INCREASING TO BETWEEN 400 AND 800 J/KG FROM ABOUT THE TRIANGLE EASTWARD THROUGH ABOUT 15Z OR SO... THE TORNADO THREAT SHOULD BE DIMINISHING AS LOW LEVEL JET AXIS AND STRONG 0-1 KM SHEAR SHIFTS OFFSHORE. THERE COULD BE RENEWED SHOWER AND THUNDERSTORM DEVELOPMENT AROUND MIDDAY... BEHIND THE CURRENT PRE FRONTAL LINE... AS SHORTWAVE ENERGY AND ASSOCIATED FORCING FOR ASCENT CURRENTLY OVER THE SOUTHERN PLAINS LIFTS NORTHEASTWARD INTO THE SOUTHERN AND CENTRAL APPALACHIANS. EXPECT THAT ANY THUNDER WITH THIS ACTIVITY IN OUR CWA WOULD BE IN THE COASTAL PLAIN... CLOSEST TO THE AXIS OF INSTABILITY IN EASTERN NC... WITH JUST SHOWERS TO THE WEST. ANY SHOWERS THAT DEVELOP SHOULD BE EAST OF THE TRIAD BY 15Z.. THE TRIANGLE BY 18Z... AND OUT OF THE COASTAL PLAIN BY ABOUT 20Z. TEMPERATURES ARE ALREADY IN THE LOWER TO MIDDLE 60S ACROSS THE BOARD TONIGHT... SO HIGHS SHOULD HAVE NO PROBLEM REACHING ABOUT 63 NW TO 70 SE... DESPITE ABUNDANT CLOUD COVER FOR THE FIRST HALF OF THE DAY. SKIES BECOMING MOSTLY SUNNY FROM WEST TO EAST THROUGH THE AFTERNOON HOURS... AS SUBSIDENT DRYING TAKES PLACE IN THE WAKE OF THE MID/UPPER WAVE. -MWS && .SHORT TERM /TONIGHT THROUGH THURSDAY/... AS OF 230 AM MONDAY... A HIGHLY AMPLIFIED POSITIVE PNA PATTERN FEATURING A DEEP CENTRAL AND EASTERN NOAM TROUGH AND WEST COAST RIDGE WILL DOMINATE THIS PERIOD. A STRONG PACIFIC JET WILL CASCADE SHORTWAVE ENERGY BENEATH THE WESTERN RIDGE... AND SET UP A REX BLOCKING SPLIT FLOW PATTERN ACROSS THE CONUS. THIS WILL SERVE TO SEND A SERIES OF SHORTWAVE TROUGHS ALOFT THROUGH THE NORTHEASTERN QUARTER OF THE NATION AND ATTENDANT SURFACE COLD FRONTS INTO CENTRAL NC. TONIGHT: LARGE SCALE SUBSIDENCE... DRYING... AND LOW LEVEL COLD ADVECTION IN THE WAKE THE PASSAGE OF TODAYS SHORTWAVE TROUGH AND COLD FRONT WILL BEGIN IN EARNEST OVERNIGHT... AS HIGH PRESSURE BUILDS EASTWARD ACROSS THE LOWER MS VALLEY AND GULF COAST STATES. LOW LEVEL THICKNESSES FALL INTO THE 1290S TO AROUND 1300 METERS BY TUESDAY MORNING... WHICH WILL SEND MORNING LOWS TO AROUND FREEZING IN THE NORTHWEST TO NEAR 40 SE... NOTICEABLE COOLER THAN RECENT DAYS. TUESDAY AND TUESDAY NIGHT: A SHORTWAVE TROUGH ALOFT OVER MINNESOTA THIS MORNING WILL DIG SOUTHEASTWARD INTO THE MEAN EASTERN TROUGH. THIS WILL PROPEL A REINFORCING COLD FRONT THROUGH CENTRAL NC TUESDAY AFTERNOON/EVENING. INITIALLY SUNNY SKIES TURN PARTLY CLOUDY WITH THE PASSAGE OF THE MOISTENING MID LEVEL TROUGH. A DEEP DRY ADIABATIC MIXED LAYER TO AROUND 800 MILLIBARS IS EXPECTED LIFT AND COLD ADVECTION (CENTERED AROUND H7) ASSOCIATED WITH THE MID LEVEL TROUGH MAY SERVE TO FURTHER DEEPEN THE (NEAR) DRY ADIABATIC LAYER. AROUND 40 KNOT WINDS AT THE TOP OF THE MIXED LAYER WILL MIX DOWN AND PRODUCE SURFACE WIND GUSTS AROUND 25 MPH. DRY ADIABATIC MAX TEMP TECHNIQUE YIELDS HIGHS FROM 47 NW TO 53 SE... SEVERAL DEGREES BELOW CONSENSUS MOS. SURFACE RIDGING OVER THE SOUTHEAST US EXTENDS BACK INTO OUR REGION IN THE WAKE OF THE PASSING COLD FRONT. WINDS SHOULD DECOUPLE DESPITE THE CENTER OF THE SURFACE RIDGE REMAINING TO OUR SOUTH... SENDING LOWS GENERALLY INTO THE UPPER 20S. WEDNESDAY AND WEDNESDAY NIGHT: ANOTHER SHORTWAVE TROUGH ALOFT ROUNDS THE BASE OF THE MEAN EASTERN NOAM L/W TROUGH... SENDING YET ANOTHER COLD FRONT THROUGH CENTRAL NC WEDNESDAY AFTERNOON/EVENING. BRIEF LOW LEVEL WARM ADVECTION IN ADVANCE OF THE COLD FRONT SHOULD SEND HIGHS INTO THE MID 50S TO AROUND 60. A 1035 MB BUILDS SOUTHEASTWARD FROM THE NORTHERN PLAINS... BENEATH CONFLUENT FLOW ALOFT. THIS WILL SEND A FRESH CP AIRMASS INTO OUR REGION BEHIND THE COLD FRONT BY THURSDAY MORNING. IN FACT... PER THE LAST COUPLE OF RUNS OF THE GFS AND ECMWF... LOW LEVEL THICKNESSES PLUMMET INTO THE 1260S TO 1280S OVER CENTRAL NC BY 12Z THURSDAY (1240S IF YOU BUY THE 00Z/18TH NAM/WRF). THIS FORECAST IS BASED ON THE MORE CONSERVATIVE GFS AND EURO... WHICH WOULD MEAN LOWS DIPPING INTO THE LOWER TO MIDDLE 20S. OF A LITTLE CONCERN IS THAT THE GFS AND ECMWF SPIT OUT A FEW HUNDREDTHS OF AN INCH LIQUID EQUIVALENT AS THICKNESSES CRASH AND LOW LEVEL DRY AIR INVADES OVERNIGHT. MODEL FORECAST SOUNDINGS INDICATE SUFFICIENT MOISTURE DEPTH FOR CRYSTAL GROWTH... BUT THE INCREASINGLY SUBSATURATED LOW LEVELS GIVEN THE STRONG DRY AIR ADVECTION WOULD PRECLUDE ANYTHING MORE THAN A FLURRY... AND THAT WOULD BE A STRETCH. THE NAM FORECAST SOUNDINGS ARE MUCH DRIER... HARDLY GENERATING CLOUDS... MUCH LESS PRECIP. WILL ACCORDINGLY CONTINUE A DRY... PARTLY CLOUDY FORECAST. THURSDAY: LOW LEVEL THICKNESSES WITH CLASSIC CAD AND FULL SUN SUPPORT HIGHS ONLY IN THE UPPER 30S TO MID 40S. EXPECT THAT INCREASINGLY ISENTROPIC LIFT ATOP THE CAD WEDGE... COURTESY OF THE SHORTWAVE ENERGY CUTTING UNDERNEATH THE WESTERN RIDGE... WILL PROMOTE INCREASING CLOUDS THURSDAY AFTERNOON. THUS... THESE HIGHS MAY BE OPTIMISTIC. PRECIPITATION SHOULD HOLD OFF UNTIL THURSDAY NIGHT. GIVEN THE ONGOING SEVERE WEATHER THREAT.. LITTLE TIME HAS BEEN DEVOTED TO THE FORECAST BEYOND THURSDAY. AFTER ONLY A CURSORY GLANCE... IT WOULD APPEAR THAT WE COULD HAVE SOME P-TYPE PROBLEMS BY FRIDAY. WILL LET THE DAY CREW ASSESS THIS POTENTIAL. -MWS && .LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/... AS OF 150 PM SUNDAY... MODEL GUIDANCE HAS COME INTO BETTER AGREEMENT ON THE OVERALL SYNOPTIC PATTERN FOR THE END OF THE WEEK... BUT STILL DIFFER ON NUMEROUS SUBTLE DETAILS. FIRST OFF... MEDIUM RANGE GUIDANCE HAS COME TOWARD A SOLUTION SHOWING A POSITIVE PNA PATTERN OF A WESTERN NORTH AMERICA RIDGE AND AN EASTERN TROUGH. MEANWHILE... IT APPEARS AS IF PACIFIC ENERGY WILL UNDERCUT THE WESTERN RIDGE AND TRANSLATE ACROSS THE SOUTHERN TIER OF THE COUNTRY. FOR THURSDAY... STRONG UPPER LEVEL CONFLUENCE DEVELOPS OVER THE GREAT LAKES IN MIDWEST IN RESPONSE TO THE MERGING OF THE NORTHERN AND SOUTHERN STREAM JETS. THIS SERVES TO ANCHOR A RATHER STRONG (1035+ MB) SFC HIGH. THIS HIGH SHIFTS EAST TOWARD THE NORTHEAST AND MID ATLANTIC... ULTIMATELY PUSHING A BACK DOOR COLD FRONT THROUGH CENTRAL NORTH CAROLINA BY THURSDAY MORNING. THE GFS/ECMWF DO DIFFER ON HOW MUCH COLD AIR IS ABLE TO FILTER INTO THE REGION. FOR NOW...WILL MAINTAIN TEMPS SLIGHTLY BELOW CLIMO. THE SFC HIGH SHOULD KEEP THINGS DRY FOR THE DAYTIME ON THURSDAY. BY THURSDAY NIGHT... THE MODELS GO SEPARATE WAYS IN THEIR HANDLING OF THE PACIFIC ENERGY. THE GFS IS MUCH MORE BULLISH ON BRINGING PRECIPITATION IN THURSDAY NIGHT DUE TO ENHANCED ISENTROPIC LIFT VIA A VERY SUBTLE MID LEVEL VORTICITY MAX RIDING THROUGH THE SOUTHERN STREAM JET. A SOLUTION RELYING ON SUCH A SMALL SCALE FEATURE IS TREATED WITH A GOOD DEAL OF SKEPTICISM THIS FAR OUT. ON THE OTHER HAND... THE 00Z ECMWF IS SLOWER WITH THE RETURN FLOW AND WAITS TO DEVELOP BETTER ISENTROPIC LIFT AND PRECIP UNTIL THE MID LEVEL RIDGE MOVES OFF OF THE EAST COAST. THIS APPEARS A BIT MORE REASONABLE... THUS HAVE TRENDED TOWARD THE ECMWF SOLUTION. UNCERTAINTY IN TIMING PROHIBITS ANYTHING MORE THAN A LOW END CHANCE MENTION OF PRECIP... BUT WILL INCLUDE A 30 POP FRIDAY INTO MOST OF THE WEEKEND WITH TEMPERATURES GRADUALLY MODIFYING AS WARM AIR ADVECTION STRENGTHENS. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... AS OF 830 PM SUNDAY... MVFR CEILINGS WILL OVERSPREAD THE REGION IN ADVANCE OF A COLD FRONT APPROACHING FROM THE WEST... MOIST SOUTHERLY FLOW INCREASING OVER THE AREA AND PRECIPITATION DEVELOPING. THERE IS A CHANCE OF CONDITIONS LOWERING TO IFR IN HEAVIER PRECIPITATION. RAIN WILL DEVELOP OVER THE WEST...INT/GSO BEFORE MIDNIGHT... AND OVER THE EAST AROUND 07Z. THE CURRENT TREND WOULD HAVE THE PRECIPITATION TAPERING OFF IN THE WEST BETWEEN 09-11Z AND IN THE EAST BETWEEN 12-15Z. AS MOIST UNSTABLE AIR WORKS ITS WAY INTO THE SOUTHEAST AND EAST... THERE IS A CHANCE OF AN ISOLATED THUNDER IN THE EAST... THUS A CB HAS BEEN ADDED TO RWI AND FAY. SURFACE WINDS WILL INCREASE TO 15 TO 20 KNOTS AS THE COLD FRONT APPROACHES WITH GUSTS TO 30 KNOTS. SOUNDING DATA INDICATES WINDS BETWEEN 50 AND 60 KNOTS JUST ABOVE THE SURFACE... THUS TURBULENCE WILL ALSO BE A POSSIBILITY. WINDS WILL SHIFT TO WESTERLY AND DIMINISH TO AROUND 10 KNOTS SHORTLY AFTER FRONTAL PASSAGE. HIGH PRESSURE WILL BUILD OVER THE AREA FROM THE WEST MONDAY AFTERNOON RETURNING VFR CONDITIONS TO THE REGION. HIGH PRESSURE WILL DOMINATE THE WEATHER PATTERN THROUGH FRIDAY. THE EXCEPTION IS A BOUNDARY MOVING SOUTH THROUGH THE AREA WEDNESDAY INTO EARLY THURSDAY COULD GIVE A BRIEF PERIOD OF MVFR CONDITIONS. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...BSD NEAR TERM...MWS SHORT TERM...MWS LONG TERM...JFB AVIATION...RHJ
Hazardous weather outlook, Feb 17, 6:19 PM EST, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 619 PM EST SUN FEB 17 2008 NCZ007-021>024-038-039-073-074-083-181000- PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-STANLY- MONTGOMERY-ANSON- 619 PM EST SUN FEB 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS WITH GUSTY WINDS WILL OVERSPREAD THE WESTERN AND SOUTHERN PIEDMONT THIS EVENING AHEAD OF A STRONG COLD FRONT. AN ISOLATED STORM OR TWO COULD PRODUCE DAMAGING STRAIGHT LINE WINDS BETWEEN 9 PM AND 3 AM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS. NCZ008>011-025>028-040>043-075>078-084>086-088-089-181000- GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE- CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE-RICHMOND- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 619 PM EST SUN FEB 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS WITH GUSTY WINDS WILL OVERSPREAD THE AREA LATER THIS EVENING AND OVERNIGHT AHEAD OF A STRONG COLD FRONT. WHILE THE SEVERE WEATHER THREAT APPEARS TO HAVE LESSEN SOME FROM EARLIER INDICATIONS...AN ISOLATED STORM OR TWO MAY BE CAPABLE OF PRODUCING WIND GUSTS BETWEEN 50 AND 70 MPH. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE FROM 11 PM TO 6 AM. ALONG THE U.S. 1 CORRIDOR...AND BETWEEN 1 AM AND 7 AM ALONG AND EAST OF INTERSTATE 95. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ASIDE FROM ANY LINGERING THUNDERSTORMS IN THE COASTAL PLAIN MONDAY MORNING...HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS.
In the hours before
Special weather statement, Feb 18, 1:10 AM EST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 110 AM EST MON FEB 18 2008 NCZ088-089-180645- CUMBERLAND-SAMPSON- 110 AM EST MON FEB 18 2008 ...A STRONG THUNDERSTORM WILL MOVE ACROSS SAMPSON AND CUMBERLAND COUNTIES THROUGH 145 AM EST... AT 110 AM EST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HOPE MILLS...OR ABOUT 7 MILES SOUTH OF FAYETTEVILLE...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...VANDER...AND... FAYETTEVILLE...EASTOVER...AND...STEDMAN...WADE...FALCON...AND... GODWIN...SPIVEYS CORNER. GUSTY WINDS UP TO 45 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM. WSS
Special weather statement, Feb 18, 2:01 AM EST, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 201 AM EST MON FEB 18 2008 NCZ042-077-078-085-086-088-089-180815- JOHNSTON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...SMITHFIELD...LILLINGTON...GOLDSBORO... LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 201 AM EST MON FEB 18 2008 ...SCATTERED STRONG THUNDERSTORMS WILL AFFECT THE SANDHILLS AND THE SOUTHERN COASTAL PLAIN THROUGH 3 AM EST... A FEW STRONG THUNDERSTORMS WILL MOVE NORTHEAST AT 50 MPH ACROSS SECTIONS OF CUMBERLAND...NORTHERN SAMPSON...SOUTHERN JOHNSTON...AND EASTERN SECTIONS OF SCOTLAND AND HOKE COUNTIES THROUGH 3 AM. THE STORMS WILL PRODUCE WIND GUSTS UP TO 45 MPH...STRONG ENOUGH TO DOWN A FEW TREE LIMBS. IN ADDITION...LOCALLY HEAVY RAINFALL AND OCCASIONAL LIGHTNING STRIKES WILL OCCUR WITH THE STORMS. THE STRONGEST STORMS WILL TRACK CLOSE OR JUST SOUTH AND EAST OF FAYETTEVILLE...AND NEAR NEWTON GROVE AND MOUNT OLIVE. WSS
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 2:13 AM EST | Severe Thunderstorm Warning | RAH | Cumberland, Sampson | 32 min |
| Feb 18, 2:28 AM EST | Tornado Warning | RAH | Sampson | 32 min |
| Feb 18, 3:11 AM EST | Tornado Warning | RAH | Wayne | 34 min |
| Feb 18, 3:38 AM EST | Severe Thunderstorm Warning | RAH | Sampson | 37 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.